Vol. 40, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Unknotting cones in the topological category

Ralph Richard Summerhill

Vol. 40 (1972), No. 1, 221–228
Abstract

Let Q be a topological q-manifold, let X be a compact metric space, and let bQ and aX denote the cones over Q and X, respectively. A proper embedding f : aX bQ (i.e., f(a) = b and f1[Q] = X) is unknotted if there is homeomorphism h : bQ bQ such that hf = f, where f is the conical extension of f. In this paper it is proved that a proper embedding is unknotted if and only if bQ f[aX] and bQ f[ax] are of the same homotopy type and the embedding f satisfies a local flatness condition.

Mathematical Subject Classification
Primary: 57A35
Milestones
Received: 13 August 1970
Revised: 24 November 1970
Published: 1 January 1972
Authors
Ralph Richard Summerhill